Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 25, 2021, 1:20 PM MDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 1:20 PM MDT (19:20 UTC)
- Expired
- Jun 25, 2021, 1:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Albuquerque, NM
The radar
The Pueblo radar (KPUX), 198 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS85 KABQ 251920 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 120 PM MDT Fri Jun 25 2021 NMZ230-251945- Union County- 120 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Kenton, or 36 miles north of Clayton, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3681 10300 3692 10323 3700 10317 3700 10300 TIME...MOT...LOC 1920Z 301DEG 7KT 3697 10310 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 25, 11:24 AM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 25, 11:24 AM MDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1124 AM MDT Fri Jun 25 2021 .AVIATION... 18Z TAF CYCLE Isolated showers and thunderstorms are expected near the CO border with isolated to scattered activity expected across far eastern NM. Any thunderstorms that develop in the east will have the potential to become strong to severe with strong winds, hail, and frequent lightning. Otherwise, breezy to gusty westerly afternoon winds are expected at all TAF sites. A backdoor cold front will push into northeastern NM late this evening and continue to move south and west through the overnight hours. A northerly wind shift is expected behind the front at KLVS, KTCC, and KROW. Areas of stratus are likely along the east slopes of the Sangre de Cristos as well as the northeast plains with MVFR to IFR conditions. Confidence is highest with low ceilings at KTCC by early Saturday morning, but KLVS may also see MVFR conditions. Conditions should improve after 15Z. 15 && .PREV DISCUSSION...828 AM MDT Fri Jun 25 2021... .UPDATE... Just a quick forecast update mainly to add a mention of severe thunderstorms across far eastern NM this afternoon and evening as well as a slight adjustment to PoPs. Dewpoints near the NM/TX border are in the 50's to 60's this morning, and while some of this will mix out this afternoon, return flow will help keep dewpoints in the low to mid-50's today. A destabilizing atmosphere and increasing shear will allow for a few strong to severe storms later today and the SPC Day 1 Outlook does outline this area in a marginal risk with a slight risk covering very far eastern Union County. Organized severe weather is not expected, but a brief severe thunderstorm is certainly not out of the question for the far eastern plains. Updated products will be out shortly. 15 && .PREV DISCUSSION...330 AM MDT Fri Jun 25 2021... .SYNOPSIS... Most places will see dry weather today, until tonight when a moisture laden backdoor cold front dives into the eastern plains with strong to severe thunderstorms. The North American Monsoon then looks to kick in this weekend through next week with daily rounds of scattered to numerous showers and thunderstorms capable of producing locally heavy rainfall. There will be another risk of severe storms over eastern New Mexico on Saturday. A gusty east wind is also forecast to develop below canyons opening into the central valley Saturday through at least Monday night with speeds potentially reaching 45 mph at times in Albuquerque and Santa Fe. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... Closed low near San Francisco Bay and an upper level trough over the Northern Plains are forecast to phase with one another today. The westerly flow aloft that results continues to send very dry air aloft over much of area along and south of I-40. A few light showers are possible northern quarter with strong to possibly severe storms near the TX/OK line. Breezy conditions develop most areas during the afternoon as winds aloft mix down. Backdoor cold front remains on track to move through northeast and east-central NM tonight. Areas of upslope stratus clouds with areas of drizzle are possible east of the Sangre de Cristo, Sandia, and Manzano mountains eastward late tonight into Saturday morning. The backdoor front, due to opposing westerly flow, keep the front from making much progress westward into the RGV Saturday morning. Scattered to numerous showers and thunderstorms are forecast to develop first over the Sangre de Cristo mountains and central highlands Saturday afternoon, spreading southeast across much of eastern NM late in the afternoon and into the evening. Strong to severe storms are likely across the northeast quarter thanks to an 75 kt westerly subtropical jet over northern NM. This rain/hail cooled air in eastern NM will surge westward into the RGV and western NM Saturday evening. 33 LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... It looks increasingly like an early monsoon onset will occur late this weekend and next week as strong upper level high pressure systems set up over the Pacific Northwest and the east/southeast US. In between will be a region of unsettled weather within a persistent upper level trough stretching from the Hudson Bay southwestward over northeast NM. Low level moisture will continue to funnel through NM from the northeast and east raising precipitable water values from around 0.75" (NW) to 1.15" (SE) as early as Saturday night, then near 1.5" over eastern NM by Sunday evening as a col develops in the flow over the state. These ingredients will set the stage for slow-moving thunderstorms with heavy rain, especially along and southeast of the central mountain chain, where rain amounts Saturday night through Sunday night should generally vary from around 0.75 inches to 2 inches with locally higher amounts. There will also be a risk of severe weather that lingers into Saturday night across the east. Scattered to numerous showers and thunderstorms will return Monday, when locally heavy rainfall will continue to be possible. The persistent easterly low level flow will result in a gusty east wind below canyons opening into the central valley Saturday night through Monday night with gusts potentially reaching around 45 mph at times in Albuquerque and Santa Fe. All the moisture and cloud cover will send temperatures plummeting with highs around 6 to 21 degrees below normal on Sunday and Monday. The low level flow will gradually veer more out of the south Tuesday through Wednesday night, but it will still be quite moist as the upper level pattern doesn't look to change much. Daily rounds of scattered to numerous showers and thunderstorms will continue with locally heavy rainfall, especially along and east of the continental divide. A disturbance rotating through the upper level trough is forecast by the GFS and ECMWF to send another moist backdoor cold front into the state Thursday and Thursday night supercharging low level moisture and posing a risk of severe weather mainly along and east of the central mountain chain. All the moisture and precipitation should keep temperatures below normal through the work week. 44 && .FIRE WEATHER... A dry day is in store today for all but areas near the TX border. Breezy conditions will develop during the afternoon most locations. An early end to fire season remains on track over the weekend through next week. Scattered to numerous showers and thunderstorms will break out along and east of the central mountain chain Saturday afternoon, sending deep Gulf moisture surging westward Saturday night. Scattered to numerous thunderstorms are forecast areawide each day Sunday through next week. Widespread wetting rains will combine with dewpoint temperatures in the 40s in the higher elevations and 50s lower elevations, thanks to a prolonged east- southeasterly surface fetch, will result in what appears to be an end to fire season for central and northern NM. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 25, 8:34 AM MDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 834 AM MDT Fri Jun 25 2021 NMZ201>241-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 834 AM MDT Fri Jun 25 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe thunderstorms this afternoon through early evening across far eastern NM where strong winds, hail, and frequent lightning are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Precipitation chances increase for areas along and east of the central mountain chain on Saturday and then will become more widespread across the entire area Sunday through next week. A few strong to severe storms will be possible, especially on Saturday across eastern NM where strong winds and hail will be the primary hazards. Locally heavy rainfall will be possible as well, particularly across the east, where amounts near 2 inches will be possible. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Special weather statement, Jun 25, 1:20 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 120 PM MDT Fri Jun 25 2021 NMZ230-251945- Union County- 120 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Kenton, or 36 miles north of Clayton, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3681 10300 3692 10323 3700 10317 3700 10300 TIME...MOT...LOC 1920Z 301DEG 7KT 3697 10310
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:05 PM MDT | Special Weather Statement | ABQ | De Baca, Quay | 25 min |
| Jun 25, 1:52 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.